Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Took Utovlan to delay periods. Pregnancy test positive. Is this medication harmful?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I was taking Utovlan to delay my period when on holiday. when i came off it i didnt bleed and took a pregnancy test a week later which was positive. i was obviously taking utovlan whilst pregnant - is that harmful?
Posted Fri, 22 Jun 2012 in Women's Health
Answered by Dr. Sree Gouri SR 2 hours later
thanks for the query.

utovlan contains norethisterone, which is a synthetic progesterone.
this can be used to induce periods.

progesterone is the hormone of pregnancy and it is responsible for growth of endometrium, so that implantation of embryo occurs.

so, there is no harm even you used that during pregnancy.
sometimes progesterone can be prescribed for maintenance of pregnancy.

so you don't worry about it,
take regular antenatal checkups and ultrasound examinations under guidance of your doctor that is sufficient.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor